Endometriosis UK
36,073 members32,043 posts

Decapeptyl injection

Hi everyone, I am getting my first 3 month Decepeptyl injection today and I am terrified. Any reassuring stories much appreciated!

15 Replies
oldestnewest

Hi gillrose

Wishing you all the best - the GnRH injections have given me my life back - from chronic pain to 3-4 sometimes even 5 painfree days/week, hardly any more fatigue, no more nausea, no more constant flu-like symptoms, I can exercise again, even occasionally pain free sex again (sorry TMI), etc, etc. Hot flushes are uncomfortable but it took 4-5 months before they started with me. You may also get some joint pain however compared to what went before - for me the injections have been a life saver. Wishing you all the best (and keep looking after your bones/calcium & vitamin D intake). The injections are not for everybody but hope they work for you.

Please note that you will have a flare up 1-3 days after the injection. I used to bed down for 1-2 days, first flare up was the worst (only tapered off after 5/6 days), after the 3rd/4th injection the flare ups became less severe. Take care xx

Reply

Thanks so much esbjorn. So glad you have relief. Injection site is very sore and I am so tired but hoping for the beat! Endo has my life taken over so I pray this will help. What is the flare up like? Is it worsening of symptoms? Thanks again for your reply. Endo is a lonely condition.

Reply

Hoping for the best not hoping for the beat!!! Lol

Reply

Hi Gillrose

The flare up is basically your endo flaring up - so whatever your 'normal' symptoms are, they will appear I'm afraid.. I try and bed down with hot water bottles, double duvets, plenty of NSAID, paracetamol, codein, water, green tea. If the flare up coincides with working I have to avoid doing any 'challenging' processes or make sure I 'proof read' everything I produce - be it e-mails, quotes, invoices etc.

I used to console myself with the fact that if there is a flare up then at least the injections are 'working'.. Hope they work for you :-)

The flare ups usually start approx 24-36 hours after the injection for me (I've been prescribed Prostap - another GnHR). xx

Reply

Thanks esbjorn, I am having some major cramps in my lower tummy and a lot of rumbling going on down there! This injection was my only option as my bowel is stuck to my uterus so if they can't remove the endo without damaging my bowel. Feel like I had no choice but to get injection as am living on painkillers. Are u on injection at the moment esbjorn? X

Reply

Hi gillrose

How are you feeling? Hope not too bad.. I had my eight injection on the 19th Sep. Some symptoms have started to creep back since unfortunately - however apparently I have quite an aggressive form, most women don't get their period back for 6 months or so after a 6 month period of injections. I got my period back 6 weeks after my 6th injection so was put back on another 2 injections to see whether injection 7 & 8 would help as well as start my natural menopause (I'm 49). Fingers crossed. I'm due back to see gynea just before Xmas.

Let us know how you are feeling. Take care xx

Reply

Hi esbjorn thanks for your message. Can't believe your period came after 6 weeks! Are yout injections monthly? I got the 3 month one. I am up and down esbjorn, bad pain in my lower back today and pains in my feet tonight and feeling a bit down. Hoping things will get better. Thank you for asking about me.x

Reply

Hi gillrose, I'm on my second cycle of decapeptyl, spent 18 months on it a few years ago and now coming up to the year mark for my second time..My pain flared to start but wouldn't be able to have a half decent life without. Wishing you all the best x

Reply

Thanks lulu. All the best to u too.xx

Reply

Hi gillrose,

How R U feeling, I am due to get my first injection tomorrow, really excited at the prospect of no pain soon, but really nervous about the side effects.

Reply

Hi mama1, I am feeling ok, just sore at injection site and feeling tired but if that's all I will go through I will be delighted. Good luck tomorrow. I will keep u posted and u do the same.x

Reply

Hi just wondering if you had sever bloating at start of your 3 month injection as i have just switched from monthly ones to 3 monthly ones and look 9 months pregnant :( x

Reply

Hi sar71, yes my tummy became bloated, I put on weight in general since my injections and especially in my tummy area. Sorry to hear ur tummy is bloated too. How are u feeling otherwise?

Reply

Hi Gillrose i feel the injections are working a bit but my gyne just seems to rush my appointments and go against what i want i am only 23 so have no children but i do want them in the future but have been told i may not carry full term i will be high risk. i have had 2 operations and she wont operate again due to me being so young. i was just happy on the month to month ones for 6 months even lost weight just feel awful now with being bloated and some cramps all since today. did your bloating go up and now or stay the same? i seem to look 9months pregnant at one stage and my normal size the next

Reply

Hi everyone trying to get information on Decapeptyl I had my first injection over four weeks ago just had my second one last week. I've started my period today is that normal?

Reply

You may also like...